Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 171, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 18, 2014, 6:28 PM EDT for Edgecombe County, Nash County, Wilson County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2014, 6:28 PM EDT (22:28 UTC)
- Expired
- Aug 18, 2014, 6:56 PM EDT
- In force
- 28 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:58 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 18, 3:58 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 358 PM EDT MON AUG 18 2014 .SYNOPSIS...A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS THE REGION THROUGH MID-WEEK IN ASSOCIATION WITH A NORTHWEST FLOW ALOFT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM MONDAY... OVERVIEW: AS OF 19Z...A POTENT SHORTWAVE LOCATED OVER SOUTHERN VA INVOF SOUTH HILL WILL CONTINUE TO TRACK EAST TOWARD VIRGINIA BEACH AND ELIZABETH CITY THROUGH 00Z. ANOTHER SHORTWAVE WAS CENTERED UPSTREAM NEAR LYNCHBURG VA...ON THE HEELS OF THE PRIOR WAVE. YET ANOTHER DISTURBANCE WAS LOCATED OVER UPSTATE SC AND WILL TRACK SLOWLY EAST ALONG OR NEAR THE NC/SC BORDER THROUGH THIS EVE. WITH SUCH A COMPLICATED PATTERN...UNCERTAINTY IN CONVECTIVE EVOLUTION REMAINS HIGH THIS AFT/EVE. PERVASIVE CLOUD COVER/PRECIP NORTH OF HWY 64 AND A MINIMUM IN 925 MB MOISTURE OVER MOST OF THE AREA PRIOR TO 17Z LARGELY SUPPRESSED DIURNAL DESTABILIZATION. HOWEVER...BOTH DECREASING CLOUD COVER AND RICH LOW-LEVEL MOISTURE ADVECTION (~19C DEWPT AT 925 MB) FROM THE SOUTHWEST HAVE RESULTED IN RAPID DESTABILIZATION THE PAST SEVERAL HRS...WITH MODERATE TO STRONG MLCAPE (2000-2500 J/KG) PER 19Z SPC MESOANALYSIS. PRECIP/TEMPS: GIVEN THE PRESENCE OF SEVERAL SHORTWAVES POISED TO BRUSH BOTH THE NORTHERN/SOUTHERN PERIPHERY OF CENTRAL NC...DEEP MOISTURE (PWAT 1.75-2.00") AND MODERATE INSTABILITY...EXPECT CONVECTION TO INCREASE IN COVERAGE/INTENSITY LATE THIS AFT/EVE... WITH A LOW CHANCE LINGERING OVERNIGHT. LOWS TONIGHT IN THE LOWER 70S. SEVERE THREAT: A FAVORABLE COMBINATION OF INSTABILITY AND LOW/DEEP LAYER SHEAR HAS EMERGED THIS AFTERNOON IN THE TRIAD...WHERE A WEAK MESOLOW HAS DEVELOPED ALONG A BAROCLINIC ZONE GENERATED BY DIFFERENTIAL HEATING/EVAP COOLING. IN THIS AREA...CONVECTIVE PARAMETERS WOULD SUGGEST A POTENTIAL FOR SUPERCELLULAR ORGANIZATION AND PERHAPS AN ISOLD TORNADO. OUTSIDE OF THIS LOCALLY FAV ENVIRONMENT...STRON INSTABILITY AND UNIDIRECTIONAL DEEP LAYER SHEAR ON THE ORDER OF 20-30 KT (STRONGEST NORTH) WOULD SUGGEST CONVECTION WILL TAKE ON EITHER MULTICELL/SUPERCELLULAR CHARACTERISTICS WITH A POTENTIAL TO PRODUCE DAMAGING WINDS AND MARGINALLY SVR HAIL THROUGH 00-03Z THIS EVENING. -VINCENT && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 330 PM MONDAY... EXPECT PRECIP CHANCES NEAR OR SLIGHTLY ABOVE CLIMATOLOGY...AROUND 30- 40%...IN ASSOC/W A PATTERN OF WNW/NW FLOW ALOFT AND ABOVE NORMAL MOISTURE. -VINCENT && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 220 PM MONDAY... THE MAJOR PROBLEM THROUGH THE LONG TERM PERIOD WILL BE DISCERNING WHEN AND WHERE A HIGHER PROBABILITY OF PRECIPITATION WILL OCCUR. THERE IS GOOD MODEL CONSENSUS AS TO THE TRANSITION TO A LARGER SCALE BLOCKING PATTERN OVER THE EASTERN CONUS THROUGH THE WEEKEND. THE GRADUAL MIGRATION OF AN UPPER LOW ACROSS THE GREAT LAKES AND OFF THE MID ATLANTIC COAST WEDNESDAY THROUGH FRIDAY WILL AMPLIFY INTO A DEEPER UPPER TROF DOWN THE COAST INTO EARLY NEXT WEEK. CONCURRENT AMPLIFICATION OF AN UPPER RIDGE WEST OF THE AREA WILL PRODUCE PERSISTENT NORTHWEST FLOW WHICH WILL PRESENT THE USUAL PROBLEMS WITH TIMING FEATURES THAT WILL BE STEERED INTO THE AREA. AIRMASS WILL BE REASONABLY WARM (UPPER 80S TO LOW 90S) AND MOIST...PW ~1.5 INCHES... BUT MOISTURE ADVECTION WILL BE HAMPERED BY WESTERLY FLOW ACROSS THE DEEP SOUTH...SO CHANCES OF RAIN WILL BE IN THE CLIMATOLOGICAL RANGE...30 PERCENT-ISH...WEDNESDAY THROUGH FRIDAY. A COOL SURGE WILL PROGRESS SOUTH AND ACROSS THE AREA FRIDAY NIGHT AS HIGH PRESSURE OVER FAR EASTERN CANADA IS SHUNTED DOWN THE EASTERN SLOPES OF APPALACHIANS. THIS WILL ENHANCE A COASTAL TROF IN PLACE OFFSHORE AND RESULT IN DEEP NORTH TO NORTHEAST FLOW WITH ACCOMPANYING MOIST AND COOLER MARINE-FLAVORED AIRMASS PERSISTING THROUGH MONDAY. ISENTROPIC LIFT WILL BE MINIMAL...AND MID LEVEL FEATURES IN THE NORTHWEST FLOW WILL BE NIL-CONFIDENCE THIS FAR IN ADVANCE. WOULD EXPECT PATCHY LIGHT RAIN/SHOWERS TO BE THE PREDOMINANT TYPE OF PRECIP...WITH POTENTIAL FOR CONVECTION HINGING ON UPSTREAM FEATURES WE MIGHT SEE 24-48 HOURS IN ADVANCE. THICKNESSES WOULD INDICATE A 3-5 DEGREE COOL DOWN FOR SATURDAY...AND ANOTHER 1-2 DEGREES SUNDAY AND MONDAY. THIS WOULD KEEP US IN THE MID TO UPPER 80S EACH DAY...WHICH IS MORE LIKELY TO ERR ON THE HIGH SIDE GIVEN THE LOOK OF THE PATTERN AND POTENTIAL FOR SOCKING IN SOME SATURATED MARINE LAYER AIR OVERNIGHT WITH ACCOMPANYING DENSE FOG/LOW STRATUS TO START THE DAYS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 1115 AM MONDAY... 24-HR TAF PERIOD: PERIODS OF MVFR CEILINGS AND VISBYS ASSOCIATED WITH SHOWERS AND THUNDERSTORMS ARE EXPECTED AT MOST IF NOT ALL TERMINALS THROUGH THIS EVENING. WINDS WILL BE LIGHT/VARIABLE AT NORTHERN TERMINALS AND SOUTHWEST AT 5-10 KT AT SOUTHERN TERMINALS (FAY). A PERIOD OF SUB-VFR CEILINGS AND/OR FOG WILL BE POSSIBLE AT ALL TERMINALS EARLY TUE MORNING (08-13Z)...WITH THE BEST CHANCE IN AREAS THAT RECEIVE RAINFALL THIS AFT/EVE...THOUGH CONFIDENCE REMAINS TOO LOW TO INCLUDE MENTION THEREOF WITH THE 18Z TAF ISSUANCE. LOOKING AHEAD: EXPECT A CLIMATOLOGICAL POTENTIAL FOR AFT/EVE SHOWERS AND STORMS THROUGH MID TO LATE WEEK...ALONG WITH A POTENTIAL FOR FOG AND/OR LOW CEILINGS DURING THE EARLY MORNING HOURS. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...VINCENT LONG TERM...MLM AVIATION...VINCENT
Hazardous weather outlook, Aug 18, 4:32 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 432 PM EDT MON AUG 18 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-192045- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 432 PM EDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THIS EVENING AS A PAIR OF UPPER LEVEL DISTURBANCES TRACK ACROSS THE REGION. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. THE POTENTIAL FOR ISOLATED SEVERE WEATHER WILL BE HIGHEST NORTH OF HIGHWAY 64. A BRIEF TORNADO CANNOT BE RULED OUT NEAR THE INTERSTATE 85 CORRIDOR WHERE A BROAD AREA OF LOW PRESSURE HAS RECENTLY DEVELOPED ALONG A WEAK FRONTAL ZONE NEAR THE VIRGINIA BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Aug 18, 4:27 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
427 PM EDT MON AUG 18 2014
NCZ007-024-025-182130-
PERSON-ORANGE-DURHAM-
427 PM EDT MON AUG 18 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN PERSON...
NORTHEASTERN ORANGE AND NORTH CENTRAL DURHAM COUNTIES UNTIL 530 PM
EDT...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGHTOWERS...OR NEAR PROSPECT HILL...MOVING
EAST AT 20 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROUGEMONT...MORIAH...SURL...BAHAMA...LAKE MICHIE AND BUSHY FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
&&
LAT...LON 3636 7880 3630 7880 3615 7882 3624 7918
3624 7915 3638 7915
TIME...MOT...LOC 2026Z 284DEG 17KT 3630 7924
77Special weather statement, Aug 18, 4:55 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT MON AUG 18 2014
NCZ008-009-182200-
VANCE-GRANVILLE-
455 PM EDT MON AUG 18 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN VANCE AND
CENTRAL GRANVILLE COUNTIES UNTIL 600 PM EDT...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF BUTNER...OR 9 MILES WEST OF
OXFORD...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...KITTRELL...STEM...BEREA...GILLBURG...SOUTH
HENDERSON AND LAKE BUTNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
&&
LAT...LON 3630 7828 3626 7831 3623 7834 3623 7838
3617 7842 3616 7843 3617 7845 3617 7847
3618 7848 3618 7849 3615 7851 3620 7880
3636 7877
TIME...MOT...LOC 2054Z 283DEG 19KT 3626 7875
77Special weather statement, Aug 18, 5:54 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
554 PM EDT MON AUG 18 2014
NCZ009-026-182300-
VANCE-FRANKLIN-
554 PM EDT MON AUG 18 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN VANCE AND
NORTHERN FRANKLIN COUNTIES UNTIL 700 PM EDT...
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KITTRELL...OR 8 MILES NORTHWEST OF
LOUISBURG...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOUISBURG...FRANKLINTON...KITTRELL...CENTERVILLE AND INGLESIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
&&
LAT...LON 3628 7840 3627 7831 3625 7819 3626 7817
3624 7816 3625 7813 3621 7811 3621 7805
3620 7801 3603 7812 3610 7852 3615 7851
3617 7850 3618 7851 3628 7849
TIME...MOT...LOC 2154Z 277DEG 21KT 3618 7841
ELLISSpecial weather statement, Aug 18, 5:59 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT MON AUG 18 2014
NCZ042-078-182245-
WAYNE-JOHNSTON-
559 PM EDT MON AUG 18 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN WAYNE AND
SOUTHEASTERN JOHNSTON COUNTIES UNTIL 645 PM EDT...
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF GOLDSBORO...MOVING EAST AT 25
MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WALNUT CREEK...SEVEN SPRINGS...ELROY...CLIFFS OF THE
NEUSE STATE PARK...BROGDEN...GRANTHAM AND MAR-MAC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3534 7782 3518 7783 3518 7784 3526 7828
3529 7830 3528 7832 3544 7820 3542 7782
3540 7780 3538 7780
TIME...MOT...LOC 2159Z 280DEG 24KT 3533 7812
WSSSpecial weather statement, Aug 18, 6:05 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
605 PM EDT MON AUG 18 2014
NCZ025-041-182245-
WAKE-DURHAM-
605 PM EDT MON AUG 18 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTH CENTRAL WAKE
AND SOUTHERN DURHAM COUNTIES UNTIL 645 PM EDT...
AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DURHAM...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...WILLIAM B UMSTEAD STATE PARK...BETHESDA...
GORMAN...FALLS LAKE STATE REC AREA...PURNELL...FALLS LAKE...
ROLLINGVIEW MARINA AND FALLS LAKE BOAT RAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3603 7856 3585 7857 3593 7898 3603 7897
3607 7868
TIME...MOT...LOC 2204Z 271DEG 24KT 3597 7895
77Special weather statement, Aug 18, 6:19 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT MON AUG 18 2014
NCZ038>040-073>075-182330-
MONTGOMERY-RANDOLPH-CHATHAM-MOORE-DAVIDSON-STANLY-
619 PM EDT MON AUG 18 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHERN
MONTGOMERY...SOUTHERN RANDOLPH...SOUTHWESTERN CHATHAM...NORTHWESTERN
MOORE...SOUTHEASTERN DAVIDSON AND NORTHEASTERN STANLY COUNTIES UNTIL
730 PM EDT...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
ASHEBORO TO 11 MILES WEST OF SEAGROVE TO 13 MILES NORTH OF PLYLER...
AND MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...ALBEMARLE...TROY...NORTH CAROLINA ZOO...BADIN LAKE...
BISCOE...GOLDSTON...SEAGROVE...BADIN AND DENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3550 8030 3551 8018 3558 8021 3563 8026
3569 8007 3573 7974 3565 7909 3555 7921
3557 7924 3553 7927 3556 7929 3554 7932
3553 7931 3552 7935 3546 7935 3540 7942
3526 8006 3544 8034
TIME...MOT...LOC 2219Z 295DEG 22KT 3571 7971 3561 7997 3555 8036
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:26 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 64 min |
| Aug 18, 3:32 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 58 min |
| Aug 18, 3:50 PM EDT | Special Weather Statement | RAH | Forsyth | 55 min |
| Aug 18, 4:12 PM EDT | Special Weather Statement | RAH | Orange | 63 min |
| Aug 18, 4:27 PM EDT | Special Weather Statement | RAH | Person | 63 min |
| Aug 18, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 44 min |
| Aug 18, 4:40 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 65 min |
| Aug 18, 4:55 PM EDT | Special Weather Statement | RAH | Granville | 65 min |
| Aug 18, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 55 min |
| Aug 18, 5:25 PM EDT | Tornado Warning | RAH | Franklin, Granville, Vance | 35 min |
| Aug 18, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 45 min |
| Aug 18, 5:54 PM EDT | Special Weather Statement | RAH | Franklin | 66 min |
| Aug 18, 5:59 PM EDT | Special Weather Statement | RAH | Wayne | 46 min |
| Aug 18, 6:04 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Orange, Randolph | 56 min |
| Aug 18, 6:05 PM EDT | Special Weather Statement | RAH | Durham | 40 min |
| Aug 18, 6:09 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 16 min |
| Aug 18, 6:15 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 45 min |
| Aug 18, 6:19 PM EDT | Special Weather Statement | RAH | Montgomery, Randolph | 71 min |
| Aug 18, 6:24 PM EDT | Areal Flood Advisory | RAH | Durham | 3 hr |
| Aug 18, 6:58 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 17 min |
| Aug 18, 7:01 PM EDT | Special Weather Statement | RAH | Wake | 74 min |
| Aug 18, 7:06 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash | 54 min |
| Aug 18, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 39 min |
| Aug 18, 7:28 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Franklin, Johnston, Lee, Nash, Wake | 47 min |
| Aug 18, 7:42 PM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.